MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH LFIT MORSE TAPER HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH LFIT MORSE TAPER HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 01-2200
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); Blood Loss (2597)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 1998 the female patient was initially inserted tha cup, which was revised on (b)(6) 2020.It was planned to replace from the liner of 22 mm diameter to the liner of 32 mm diameter after removing the neck.But the neck could not be removed, and it remained as it was, and closed at that time.After that, she began to dislocate more frequently, and on (b)(6) 2020, the stem side was also prepared in consideration of the possibility that the neck won¿t be come out.The condition of the femur bone was also good, and the surgeon wanted to remove the neck as much as possible and only replace the neck and liner because the stem is firmly fixed.But despite the fact that the surgeon was carefully preparing for the removal of the neck, after all, the femur could not be pulled out, and the femur was vertically split and the stem was removed, and a new stem, neck 32 mm, and liner were replaced.Initially, it was planned to be less than 1-hour op if the neck got out, but finally it took 5 hours.The surgeon requested to investigate the reason; why he could not remove the product.He had never experienced a case where the neck could not come out so difficult and took so long.Originally, the surgery was planning to remove the neck, replace it with a larger diameter head, and change the liner to match it, but it could not remove it.So, the surgeon had to remove the stem, and op time and bleeding volume increased.
 
Event or Problem Description
On (b)(6) 1998 the female patient was initially inserted tha cup, which was revised on (b)(6) 2020.It was planned to replace from the liner of 22 mm diameter to the liner of 32 mm diameter after removing the neck.But the neck could not be removed, and it remained as it was, and closed at that time.After that, she began to dislocate more frequently, and on (b)(6) 2020, the stem side was also prepared in consideration of the possibility that the neck will not be come out.The condition of the femur bone was also good, and the surgeon wanted to remove the neck as much as possible and only replace the neck and liner because the stem is firmly fixed.But despite the fact that the surgeon was carefully preparing for the removal of the neck, after all, the femur could not be pulled out, and the femur was vertically split and the stem was removed, and a new stem, neck 32 mm, and liner were replaced.Initially, it was planned to be less than 1-hour op if the neck got out, but finally it took 5 hours.The surgeon requested to investigate the reason; why he could not remove the product.He had never experienced a case where the neck could not come out so difficult and took so long.Originally, the surgery was planning to remove the neck, replace it with a larger diameter head, and change the liner to match it, but it could not remove it.So, the surgeon had to remove the stem, and op time and bleeding volume increased.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation & disassembly issue is reported involving metal head.The event was confirmed for disassembly issue only via images.Method & results: product evaluation and results: visual inspection - visual inspection of images performed and stated that scratches can be observed on the surface of explanted device.Ma - material analysis is not performed as dislocation is not related to material integrity issue.Functional and dimensional inspection not performed as device was received in damage condition.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: the event was reported about dislocation involving metal head, it was also reported that there was surgical delay because surgeon experienced that the femoral head didn't come out through stem.The event was confirmed for disassembly issue.The exact cause of the event could not be determined because lack of information further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
LFIT MORSE TAPER HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10170740
Report Number0002249697-2020-01232
Device Sequence Number3636528
Product Code LWJ
UDI-Device Identifier07613327016086
UDI-Public07613327016086
Combination Product (Y/N)N
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2002
Device Model Number01-2200
Device Catalogue Number01-2200
Device Lot Number30596303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;